Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
goaccutane

Accutane 5-Month Course

Recommended Posts

Hi everybody! I'm a 19 year old male and I am FINALLY starting Accutane :surprised: (Claravis) after 5 years of progressively worse and worse skin. I've pretty much tried it all, trust me. Anyways since I actually started this course about a month ago I'm gonna post the first 4 weeks at the same time.

I've made this log so that people on or considering Accutane may get some support or just sound advice.

Link to comment
Share on other sites

Precursor: My name is Paul. I have suffered at the hands of acne for seven long years. My biggest regret so far in my life is that I did not try to take Accutane sooner. Better late than never. I have felt very self-conscious with my acne for some time. I have cried over it countless times, I have never truly acted myself, there is always something blocking me it feels like. This acne is a large barrier to my happiness, and I have suffered too much to let it go on anymore. At parties I may never leave my room because of it, I don’t talk to some girls because of it, I avoid people because of it, I look the other way sometimes because the left side of my face is worse than the right… it goes on and on. I want to keep this log to remind myself of the way I was before Accutane so I can appreciate the journey and what I went through. Also to possibly help my future self to remember humbleness and what I came from. Never forget your roots.
Link to comment
Share on other sites

WEEK 1

After one week of taking Accutane, I have seen much more side effects than I usually read about after one week of treatment. I noticed dry lips on the second day and very dry lips by the end of the week. No cracking yet, and just to note I did feint one time but that may have been other factors as well. My skin is responding VERY mildly to it so far, nothing noticeable.

Link to comment
Share on other sites

WEEK 2

Ok I am definitely seeing more side effects than I think I should at this point. My lips are dry and cracked to the point that it hurts, a lot. My scalp has gotten very dry and is flaking off my head. On the upside I either haven’t gone through my IB yet or I may not have one. This may be because I religiously used Panoxyl once a day for a month though. My skin is responding quite well, actually remarkably fast which is very uplifting since my side effects are pretty moderate.

Link to comment
Share on other sites

WEEK 3

I cannot believe how well my skin is looking after only three weeks! After five years of suffering through this horrible disease I am already feeling immense joy, happiness, and hope after three short weeks. I never would have expected fast results this quick. On the flip side my nose bled vigorously two days in a row after no agitation at all. I have also noticed some strands of hair coming out when I rub my head hard, this has been my biggest concern so far. If I notice a change in my hair count I do not think I will continue this drug. However I would really love to finish and I hope this is just a temporary/irreversible side effect.

Link to comment
Share on other sites

WEEK 4

Well my skin is improving exponentionally fast! I went to my dermatologist today and he said that it may be the fastest and most significant improvement he has ever seen. He is going to keep me on 60mg a day. This is the best news I have heard in a long time, it feels great to look at my face in the morning after moderate/severe acne for several years and SMILE because I look good. And it's only been a month! He did say that he will still keep me on for the full course to achieve full remission, which I fully support. However, these great results have not come without punishment.... my body is reacting very strongly to this medication. These are my side effects so far: dry scalp, infrequent hair loss (not noticeable and has stopped in the last few days), dry cracked bleeding lips, constant nose bleeds, photosensitivity, dry eyes, minor loss of night vision, fatigue, and clear skin lol. The side effects suck, but the results are too good to quit now. I hope this drug dosent mess me up long term....

Link to comment
Share on other sites

WEEK 5

Ok so now that I have updated my belated blog, this is my current condition... My skin had gotten significantly better in the first month, but I have not seen much improvement in the past week. One thing definitely worth mentioning is the SEVERE STOMACH PAINS I have been getting at night the past few nights. They will come on slowly in the evening to the point where I am moaning in my bed because it hurts too much to fall asleep. I think this is related to the intestinal problems that many people get, so today I went out and bought DanActive which is a probiotic drink that strengthens your immune system in your large and small intestines.I didn't get any lower abdomen pains tonight so I will continue to drink the DanActive and would recommend it to anybody reading this, Accutane or not.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×